MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-TPO; SYSTEM, TEST, THYROID AUTOANTIBODY

ROCHE DIAGNOSTICS ELECSYS ANTI-TPO; SYSTEM, TEST, THYROID AUTOANTIBODY
Catalog Number 07026935190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for two samples from the same patient tested with multiple thyroid assays on a cobas 8000 e 801 module.All complained thyroid results were elevated when measured with the roche assays.The sample results were reported outside of the laboratory.Results from the following assays are affected: ft3, the elecsys ft4 iii assay, anti-tpo, anti-tg, and anti-tshr.The specific ft3, anti-tpo, anti-tg, and anti-tshr reagents used were requested, but not provided.This medwatch will apply to the anti-tpo assay.Refer to the medwatch with patient identifier (b)(6) for information related to the ft3 assay.Refer to the medwatch with patient identifier (b)(6) for information related to the ft4 assay.Refer to the medwatch with patient identifier (b)(6) for information related to the anti-tg assay.Refer to the medwatch with patient identifier (b)(6) for information related to the anti-tshr assay.The first sample was tested on (b)(6) 2022 and had elevated thyroid test results when tested on the e 801 analyzer.When tested at another site using unknown methods, the values were "normal".The second sample was tested on (b)(6) 2022 on the e 801 analyzer.Ft3 and ft4 tests were repeated on an immulite analyzer.This sample was also treated with a heterophilic blocking tube and repeated on the e 801 analyzer.The serial number of the e 801 analyzer was requested, but not provided.Reagent lot and expiration date information was not provided for the sample tested on (b)(6) 2022.Anti-tpo reagent lot 600290 was used for the sample tested on (b)(6) 2022.
 
Additional Manufacturer Narrative
The customer has confirmed the following reagents were used for ft3, anti-tpo, anti-tg, and anti-tshr: elecsys ft3 iii ver.2, roche diagnostics cobas elecsys anti-tpo, roche diagnostics elecsys anti-tg, elecsys anti-tshr immunoassay ver.2.Medwatch field d4 has been updated.
 
Additional Manufacturer Narrative
A sample from the patient was provided for investigation.The ft3 and ft4 values obtained by the customer could be reproduced.Further investigations of the sample determined that it contains an interfering factor against the streptavidin component of the ft3, ft4, anti-tpo, anti-tg, and anti-tshr assays.Per product labeling: "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.".

Brand Name
ELECSYS ANTI-TPO
Common Device Name
SYSTEM, TEST, THYROID AUTOANTIBODY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key14734764
Report Number1823260-2022-01764
Device Sequence Number2426976
Product Code JZO
UDI-Device Identifier04015630939626
UDI-Public04015630939626
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K051890
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue Number07026935190
Device Lot Number60029001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer06/21/2022
08/31/2022
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date07/13/2022
09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale